Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Burlington, VT

April 28, 2011Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Apr 28, 2011, 12:42 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 12:42 PM EDT (16:42 UTC)
Expired
Apr 28, 2011, 1:45 PM EDT
In force
63 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Franklin County, NY, St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 131 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 1:15 PM EDTNON-TSTM WND DMGSouth Bombay, NYPOWER OUTAGES AND TREES DOWN
Apr 28, 1:40 PM EDTNON-TSTM WND GST 512 Ene Massena, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WUUS51 KBTV 281642
SVRBTV
NYC033-089-281745-
/O.NEW.KBTV.SV.W.0007.110428T1642Z-110428T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1242 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN COUNTY IN NORTHERN NEW YORK...
  EASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 145 PM EDT

* AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH. THESE SEVERE STORMS EXTENDED FROM WADDINGTON
  TO WEST POTSDAM TO SOUTH RUSSELL...AND WERE MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  POTSDAM...COLTON...MASSENA...SOUTH COLTON...CRANBERRY LAKE...
  HELENA...CARRY FALLS RESERVOIR...LAWRENCEVILLE...HOGANSBURG...SOUTH
  BOMBAY...SANTA CLARA...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL AN INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING NOW.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4499 7434 4464 7417 4413 7434 4414 7526
      4462 7516 4488 7520 4490 7517 4490 7514
      4493 7509 4495 7503 4501 7444
TIME...MOT...LOC 1642Z 268DEG 21KT 4484 7506 4462 7502
          4437 7510

$$
2 follow-up statements
808 
WWUS51 KBTV 281722
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
122 PM EDT THU APR 28 2011

NYC033-089-281745-
/O.CON.KBTV.SV.W.0007.000000T0000Z-110428T1745Z/
FRANKLIN NY-ST. LAWRENCE NY-
122 PM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR EASTERN ST. LAWRENCE AND WESTERN FRANKLIN COUNTIES IN NORTHERN
NEW YORK...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOMBAY TO LAKE OZONIA TO CRANBERRY LAKE...MOVING EAST
AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  CHILDWOLD...HORSESHOE LAKE...PIERCEFIELD...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4499 7434 4473 7421 4463 7424 4413 7449
      4414 7495 4462 7471 4499 7460 4501 7444
TIME...MOT...LOC 1722Z 268DEG 21KT 4495 7449 4463 7458
          4416 7481

$$
710 
WWUS51 KBTV 281742
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
142 PM EDT THU APR 28 2011

NYC033-089-281750-
/O.EXP.KBTV.SV.W.0007.000000T0000Z-110428T1745Z/
FRANKLIN NY-ST. LAWRENCE NY-
142 PM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. LAWRENCE AND
WESTERN FRANKLIN COUNTIES IN NORTHERN NEW YORK WILL EXPIRE AT 145 PM
EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

WIND GUSTS TO 50 MPH WILL STILL BE POSSIBLE WITH THIS BROKEN LINE OF
SHOWERS AND EMBEDDED THUNDERSTORMS. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4499 7434 4473 7421 4463 7424 4413 7449
      4414 7495 4462 7471 4499 7460 4501 7444
TIME...MOT...LOC 1740Z 268DEG 21KT 4495 7434 4463 7443
          4416 7467

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:13 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 28, 11:13 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1113 AM EDT THU APR 28 2011

.SYNOPSIS...
COLD FRONT WILL MOVE WEST TO EAST ACROSS THE NORTH COUNTRY THIS
MORNING AND EARLY AFTERNOON AS LOW PRESSURE SYSTEM LIFTS NORTH OF
THE REGION. HIGH PRESSURE WILL RETURN FOR MOST OF THE UPCOMING
WEEKEND. ANOTHER FRONT PUSHES THROUGH THE AREA SUNDAY NIGHT...
FOLLOWED BY SURFACE HIGH PRESSURE INTO MIDWEEK NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1020 AM EDT THURSDAY...HAVE ISSUED AN UPDATE TO FORECAST TO
INCREASE POPS ACROSS THE CWA FOR SHOWERS. LATEST BATCH OF
MOD/HEAVY RAIN HAS MOVED EAST OUT OF THE AREA...AND REGIONAL RADAR
SHOWING MORE LIFTING NORTH AND IS EXPECTED TO IMPACT THE AREA
DURING THE DAY. EMBEDDED THUNDER WITHIN THESE SHOWERS WILL STILL
HAVE POTENTIAL TO BRING HEAVY DOWNPOURS AND GUSTY WINDS...SO WILL
LEAVE ENHANCED WORDING IN. ALSO...HAVE ISSUED HIGH WIND WARNING
FOR FRANKLIN/ST LAW CTYS IN NY. LATEST OBS TO OUR S AND W SHOW
GUSTS NEAR CRITERIA. W/ LL JET EXPECTED TO TRAVERSE TO AREA LATER
TDY...DECIDED TO ISSUE WARNING...WITH BEST IMPACT TO BE OVER THE
SAINT LAWRENCE VALLEY THRU 00Z FRI.

PREVIOUS DISCUSSION...ACTIVE DAY ON TAP AS STRONG COLD
FRONT MOVES WEST TO EAST ACROSS OUR FORECAST AREA WITH THE
MORNING HOURS BEING PRETTY BUSY TO START OUT. SHOWERS AND
THUNDERSTORMS MOVING ACROSS NORTHERN NEW YORK AT 4 AM WITH SEVERE
STORMS TO OUR SOUTH ACROSS CENTRAL NEW YORK. WILL CONTINUE TO
MONITOR STORMS MOVING INTO OUR FORECAST AREA FOR POSSIBLE
DAMAGING WINDS...AND ALSO FLOODING FROM HEAVY RAINFALL. RIGHT NOW
STORM TOTAL RAINFALL TOTALS IN THE DACKS ARE CREEPING UP TO NEAR
ONE AND A THIRD INCHES OF RAIN. AS THESE NUMBERS EXCEED ONE AND A
HALF INCHES...SOME FLASH FLOODING PROBLEMS ARE POSSIBLE. EXPANDED
AND EXTENDED PREVIOUS FLASH FLOOD WATCH TO INCLUDE ALL OF
VERMONT...AND OUT THROUGH 03Z TO COVER PRECIP POSSIBLY LINGERING
ACROSS EASTERN VERMONT. SOME MARGINAL INSTABILITY ACROSS THE AREA
TODAY WITH SOME LI'S GETTING DOWN TO ABOUT NEGATIVE 3 AHEAD OF
COLD FRONT. COLDER AND MORE STABLE AIR WILL MOVE INTO THE REGION
BEHIND THE COLD FRONT...CUTTING OFF CHANCES FOR SEVERE STORMS.
MAIN THREAT APPEARS TO BE STRAIGHT LINE WIND DAMAGE WITH POSSIBLE
BOWING SEGMENTS. SOME MARINE MODIFIED AIR MAY CREEP INTO EASTERN
VERMONT...DIMINISHING THREAT FOR SEVERE WEATHER FROM THE EAST
WHERE THE FLOW INCREASES FROM THE SOUTHEAST. SPC DOES HAVE MUCH
OF OUR REGION UNDER SLIGHT RISK...ESPECIALLY FROM THE CHAMPLAIN
VALLEY WESTWARD...THEREFORE HAVE ENHANCED WORDING IN THE ZONES
FOR GUSTY WINDS AND HEAVY RAIN.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
AS OF 430 AM EDT THURSDAY...REGION BECOMES STABILIZED IN COLD AIR
BEHIND COLD FRONT AND RISK FOR SEVERE WEATHER DIMINISHES
OVERNIGHT. WILL LIKELY STILL NEED TO MONITOR HYDRO CONCERNS AFTER
A THIRD DAY OF CONVECTION AND RIVERS STILL VERY HIGH AS WELL AS
SATURATED GROUND. UPPER TROF WILL PUSH WEST TO EAST ACROSS THE
AREA TONIGHT AND FRIDAY...THEREFORE CONTINUE WITH CHANCE FOR
SHOWERS DURING THIS TIME. TEMPERATURES WILL RETURN TO NEAR NORMAL
FOR TONIGHT AND FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 505 AM EDT THURSDAY...LINGERING SHOWERS WILL END FRIDAY
NIGHT AS UPPER TROUGH SLOWLY MOVES EAST. UPPER TROUGH THEN
AMPLIFIES OVER THE MARITIMES SATURDAY/SATURDAY NIGHT WHILE RIDGE
OF HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES. THIS WILL
RESULT IN FAIR WEATHER AND SEASONABLE TEMPERATURES.

ON SUNDAY...THE HIGH MOVES EAST AND AN APPROACHING FRONT WILL
BRING INCREASING CLOUDS AND A CHANCE OF SHOWERS LATER IN THE DAY
OR AT NIGHT. HAVE TRENDED MORE TOWARDS THE SLOWER ECMWF. MILDER
TEMPS ON SUNDAY WITH HIGHS AROUND 70.

MONDAY/TUESDAY...GFS AND ECMWF CONTINUE TO SHOW SIGNIFICANT
DIFFERENCES FOR EARLY NEXT WEEK. GFS PROGRESSIVE WITH FRONTAL
PASSAGE DURING MONDAY AND HIGH PRESSURE OVER REGION ON TUESDAY.
ECMWF ON THE OTHER HAND...DEVELOPS LARGE SCALE UPPER TROUGH OVER
THE GREAT LAKES WITH RESULT BEING MUCH SLOWER MOVEMENT OF COLD
FRONT. HAVE KEPT IN CHANCE OF SHOWERS FOR MONDAY/TUESDAY...AND
INDICATED DRIER CONDITIONS FOR WEDNESDAY. FORECASTER CONFIDENCE
LOW IN THE MONDAY THRU WEDNESDAY TIME PERIODS HOWEVER GIVEN WIDE
RANGE OF MODEL SOLUTIONS.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...STRONG AND DAMAGING SW WINDS AT KMSS 16Z-00Z
WITH G50 KTS EXPECTED. G30-40KT AT BTV AND OTHER TAF SITES ESPECIALLY
AFTER 18Z. WINDS WILL GRADUALLY SHIFT FROM S TO WSW DURING THE
EARLY AFTERNOON. WINDS WILL DIMINISH GRADUALLY AFTER SUNSET.

THREAT OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL DECREASE BETWEEN
16Z-21Z AFTER FRONTAL PASSAGE. MAINLY VFR EXCEPT LOCALLY MVFR IN
LOCALLY HEAVIER SHOWER AND THUNDERSTORMS.

OUTLOOK 12Z FRIDAY THROUGH MONDAY...
FRI...MAINLY VFR. PSBL MVFR IN SCT SHOWERS.
SAT...VFR UNDER HIGH PRESSURE.
SUN...MAINLY VFFR. PSBL MVFR LATE PM/NIGHT IN SHWRS AHEAD OF CDFNT.
MON...AREAS OF MVFR IN SHOWERS AS CDFNT MOVES ACROSS REGION.

&&

.HYDROLOGY...
SOME RIVERS REMAIN ABOVE FLOOD STAGE AS OF 400 AM THURSDAY.
RIVERS ARE ALL RECEDING. MAY SEE ADDITIONAL RISES FOLLOWING RAIN
FROM LAST NIGHT AND THIS MORNING...AS WELL AS EXPECTED RAIN
TODAY. HAVE EXPANDED FLASH FLOOD WATCH TO INCLUDE ALL OF
VERMONT...AND ALSO EXTENDED IT TO 03Z TONIGHT. 1/3/6 HOUR
HEADWATER FLASH FLOOD GUIDANCE IS EXTREMELY LOW IN THESE AREAS (<
2 INCHES)...WHICH SUGGESTS ANY AMOUNTS OVER 1 INCH WOULD CAUSE
CONCERN...AND OVER 1.5 INCHES LIKELY LEADING TO ADDITIONAL
FLOODING PROBLEMS. PLEASE REFER TO THE LATEST STATEMENTS FOR
UPDATED FLOOD INFORMATION FOR YOUR AREA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VTZ001>012-
     016>019.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ028>031-
     034-035.
     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ026-027-
     029-030-087.

&&

SYNOPSIS...NEILES
NEAR TERM...JN/NEILES
SHORT TERM...NEILES
LONG TERM...RJS
AVIATION...RJS/SISSON
HYDROLOGY...
Hazardous weather outlook, Apr 28, 10:15 AM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1015 AM EDT THU APR 28 2011

NYZ028-031-034-035-VTZ001>012-016>019-291415-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
1015 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-087-291415-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1015 AM EDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ029-030-291415-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
1015 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 7:27 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
727 AM EDT THU APR 28 2011

NYZ028-035-VTZ001>012-016>019-281230-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-
EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT-ORANGE VT-
ORLEANS VT-WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT-
727 AM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL AFFECT ADDISON...CALEDONIA...
CHITTENDEN...CLINTON...ESSEX...FRANKLIN...GRAND ISLE...LAMOILLE...
ORANGE...ORLEANS...RUTLAND...WASHINGTON AND WINDSOR COUNTIES...

AT 718 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM KNIGHT
ISLAND STATE PARK TO LEICESTER...MOVING EAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR BRIDGEWATER AROUND 730 AM...EAST ENOSBURG
AROUND 745 AM...TROY AROUND 800 AM...EAST BRIGHTON AROUND 815 AM AND
AVERYS GORE AROUND 830 AM.

LAT...LON 4501 7151 4488 7151 4475 7162 4459 7153
      4456 7159 4450 7157 4435 7182 4433 7198
      4428 7206 4407 7203 4376 7220 4365 7231
      4332 7326 4356 7326 4362 7332 4362 7336
      4360 7338 4379 7336 4380 7340 4501 7358

JN
Local storm report, Apr 28, 9:00 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
900 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     FLASH FLOOD      MINERVA                 43.79N  73.98W
04/28/2011                   ESSEX              NY   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED THROUGHOUT THE COUNTY

&&

EVENT NUMBER BTV1100026

TABER
Local storm report, Apr 28, 9:10 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
910 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     FLASH FLOOD      DUANE CENTER            44.66N  74.26W
04/28/2011                   FRANKLIN           NY   EMERGENCY MNGR

            SEVERAL ROADS CLOSED NEAR DUANE

&&

EVENT NUMBER BTV1100027

TABER
Local storm report, Apr 28, 9:27 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
927 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLASH FLOOD      KEENE                   44.26N  73.79W
04/28/2011                   ESSEX              NY   BROADCAST MEDIA

            30 MILE SECTION OF ROUTE 73 IS CLOSED FROM KEENE TO
            INTERSTATE 87

&&

EVENT NUMBER BTV1100028

TABER
Local storm report, Apr 28, 12:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1239 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FLOOD            AU SABLE FORKS          44.44N  73.67W
04/28/2011                   ESSEX              NY   AMATEUR RADIO

            GARSO LANE UNDER WATER WITH EVACUATIONS OCCURRING

&&

EVENT NUMBER BTV1100029

TABER

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:52 PM EDTRiver Flood WarningBTVClinton, Essex34 hr
Apr 27, 11:37 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin38 min
Apr 28, 5:09 AM EDTFlash Flood WarningBTVFranklin6 hr
Apr 28, 5:25 AM EDTFlash Flood WarningBTVEssex6 hr
Apr 28, 6:29 AM EDTSevere Thunderstorm WarningBTVClinton, Essex61 min
Apr 28, 10:12 AM EDTHigh Wind WarningBTVFranklin, St. Lawrence9 hr
Apr 28, 11:38 AM EDTAreal Flood WarningBTVFranklin, St. Lawrence24 hr
Apr 28, 12:04 PM EDTRiver Flood WarningBTVClinton, Franklin, St. Lawrence21 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.